Forum

Gabapentin

Hi there, I haven't been formally diagnosed yet even though the Neurologist said probably PPMS.  I was prescribed Gabapentin for L'hermittes which I have had now for 3-4months.  It is not painful just a rather odd sensation which takes me by surprise and is unpleasant and then it just sort of tingles right down my leg and around my hip. I started the Gabapentin for a week but I felt so weak that I have decided to stop it and live with these sensations.  I know you have to give all medication a chance to take effect but I thought I am not in real pain and I would never know if it's the MS making me feel weak or the Gabapentin!  What do you think?

 

I'm a fan of meds, but only when they are needed and when the benefits outweigh the costs.

 

I've had extensive sensory symptoms over the years, but the only ones that I've taken meds for are neuropathic pain and burning - the pins & needles, buzzing, L'Hermittes, tingling, numbness, etc were much easier to live with and even to get used to. That's just me of course, and we are all different, but I don't really see the point of taking strong meds for something that doesn't actually affect my everyday life very much.

 

Mind you, as soon as something is painful or debilitating, I'm straight on the phone to my MS nurse or GP! 

 

There's no right choice when it comes to meds - it's your body and only you know what symptoms you can cope with (or not) - so I'd say go with what you think's best. You can always change your mind if circumstances change.

 

Karen x

I am the same as Karen And I agree with her - you must go with your gut feeling. Take meds for that which you think is really necessary. R